Alert archive / California / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Sacramento, CA

April 11, 2007Colusa County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Apr 11, 2007, 2:56 PM PDT for Colusa County, California. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2007, 2:56 PM PDT (21:56 UTC)
Expired
Apr 11, 2007, 3:30 PM PDT
In force
34 min
Issued by
NWS Sacramento, CA
Area
Counties, with a storm outline in the text

County Colusa County, CA

The radar

The Beale AFB radar (KBBX), 63 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:30 AM PDT, 5 hours 26 minutes earlier.

Area forecast discussion, Apr 11, 9:30 AM PDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 AM PDT WED APR 11 2007

.DISCUSSION...
COLD FRONT HAS PUSHED EAST TO A LINE STRETCHING ROUGHLY FROM
OROVILLE TO AUBURN TO MENDOCINO. AN AREA OF MODERATE SHOWERS IS
MOVING THROUGH OROVILLE AND HEAVIER SHOWERS ARE NEAR THE SOUTHERN
PART OF THE FRONTAL BOUNDARY. OVER A QUARTER INCH FELL IN SOME OF
THESE MODERATE SHOWERS. 140KT JETSTREAM WILL DRIVE A NEGATIVE TILT
TROF THROUGH THE REGION TODAY. THE TROF WILL AMPLIFY FURTHER THIS
EVENING AND TONIGHT AD ADDITIONAL ENERGY DIVES SOUTH FROM OFF THE
PACIFIC NORTHWEST COAST. 12Z GFS KEEPS THE TROF CLOSER TO THE SIERRA
TONIGHT WHILE THE NAM-12 REMAINS A BIT MORE PROGRESSIVE WITH A
CLOSED LOW NEAR WINNEMUCCA AT 18Z.

SOUTHEAST WINDS REMAIN IN THE VALLEY THIS AFTERNOON AND THE MODELS
ARE GENERATING WEAK CAPES UP AND DOWN THE LENGTH OF THE VALLEYS INTO
THE FOOTHILLS. MID LEVEL INSTABILITY PARAMETERS ARE FAVORABLE FOR
THUNDER BUT IT APPEARS THE JET DYNAMICS AND LOW LEVEL SHEAR WILL BE
TOO WEAK FOR ANYTHING ALL THAT EXCITING. LEFT SLIGHT CHANCE /
ISOLATED THUNDER IN THE VALLEYS AND SPREAD THEM INTO THE FOOTHILLS
LATER TODAY. THE SHOWERS SHOULD END SOON AFTER SUNSET...WITH BRISK
NORTH WINDS DEVELOPING TONIGHT AS SURFACE HIGH PRESSURE BUILDS IN
FROM THE PACIFIC.

IN THE MOUNTAINS...SNOW LEVELS ARE NEAR 5000 FEET ALONG I-80 AND
3500 FEET IN THE LASSEN PARK AREA. A QUICK 2-3 INCHES FELL ALONG
I-80 THIS MORNING BUT THE PRECIPITATION WILL BECOME MORE SHOWERY
THIS AFTERNOON. CONVECTIVE SHOWERS MAY CAUSE SOME SMALL HAIL OR
GRAUPEL TO FALL THIS AFTERNOON...ADDITIONALLY FREEZING FOG HAS
DEVELOPED IN SOME AREAS. WE WILL CONTINUE THE WINTER WEATHER
ADVISORY FOR NOW AND CLOSELY MONITOR CONDITIONS.

HIGH PRESSURE BUILDS IN THURSDAY AND FRIDAY WITH WARMER
TEMPERATURES. ANOTHER STORM MAY AFFECT THE REGION SATURDAY. THE 12Z
GFS HAS A SPLITTING TROF IN THE EASTERN U.S. AND A HIGH AMPLITUDE
RIDGE IN THE MIDDLE THIRD OF THE COUNTRY. MOST OF THE MEDIUM RANGE
MODELS ARE IN DECENT AGREEMENT THAT THE SATURDAY TROF WILL BE MORE
CONSOLIDATED. IT APPEARS TO HAVE A BETTER MOISTURE TAP ON THE
SATELLITE AND MOST MODELS ARE BRINGING IN MORE COLD AIR ALOFT. THE
TROF WILL SHIFT EAST ON SUNDAY AND AMPLIFIES...SIMILAR TO THE SYSTEM
THAT IS MOVING THROUGH RIGHT NOW. WILL FURTHER ANALYZE THIS IN THE
AFTERNOON PACKAGE. SG

&&

.AVIATION...
PACIFIC COLD FRONT AND ASSOCIATED UPPER LEVEL TROF WILL BE MOVING
OVER INTERIOR NORCAL BY EARLY AFTN. N TO S BACK EDGE OF SHOWERS
ROUGHLY FROM VCNTY KRDD-VCNTY KOAK AT 1600Z IS MOVING EWD ABOUT 30
KTS WILL BE MOVING INTO THE INTERIOR SRN SAC AND NRN SAN JQN VLYS
VLY ALONG THE I-5 CORRIDOR ROUGHLY 17Z-18Z. LOCAL MVFR CIGS IN SHRA
CAN BE EXPECTED IN THE VLY AND LOWER FTHLS...WITH WIDESPREAD IFR
CIGS/VSBYS OVER W SLOPE SIERNEV TO THE CREST. SNOW LEVEL ROUGHLY
5000 FT. IN WAKE OF COLD FRONT...AIR MASS WILL BECOME MARGINALLY
UNSTABLE WITH SCATTERED SHRA AND ISOLD TSRA EXPECTED.

SECONDARY SHORT WAVE OFF THE PAC NW COAST FORECAST TO DIG SEWD OVER
THE SIERNEV AFT 06Z THU. THIS SYSTEM EXPECTED TO BRING SHOWERS AND
LOCALLY GUSTY WINDS TO NRN MTNS...AND SIERNEV LATER TONIGHT INTO THU
MORNING. SNOW LEVELS FORECAST TO LOWER TO NEAR 3000 FT...AND GUSTS
40 TO 45 MPH POSSIBLE OVER HIGHER TERRAIN WITH THIS SYSTEM. VFR
CONDS EXPECTED IN THE INTERIOR CENTRAL VLY...BUT VFR CONDITIONS IN
THE SIERNEV LIKELY TO BECOME MVFR IN -SHRA/-SHSN AFT 06Z TIL 15Z
THU.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
...WINTER WEATHER ADVISORY THROUGH 5 AM THURSDAY MORNING FOR
   WESTERN PLUMAS COUNTY...LASSEN PARK...AND THE WEST SLOPES OF
   THE NORTHERN SIERRA NEVADA.

&&
Hazardous weather outlook, Apr 11, 7:00 AM PDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT WED APR 11 2007

CAZ013>019-063-064-066>069-121400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A PACIFIC FRONTAL SYSTEM MOVING THROUGH NORTHERN CALIFORNIA WILL
BRING OCCASIONAL HEAVY SNOW AND GUSTY WINDS TO THE SIERRA CASCADE
RANGE TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE IN THE CENTRAL
VALLEY AND DELTA THIS AFTERNOON.

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

A PACIFIC STORM SYSTEM WILL BRING SNOW TO THE NORTHERN CALIFORNIA
MOUNTAINS SATURDAY AND SATURDAY NIGHT...OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.